The Annals of Statistics
- Ann. Statist.
- Volume 23, Number 6 (1995), 2145-2152.
On convergence of posterior distributions
Z.A general (asymptotic) theory of estimation was developed by Ibragimov and Has’minskii under certain conditions on the normalized likelihood ratios. In an earlier work, the present authors studied the limiting behaviour of the posterior distributions under the general setup of Ibragimov and Has’minskii. In particular, they obtained a necessary condition for the convergence of a suitably centered (and normalized) posterior to a constant limit in terms of the limiting likelihood ratio process. In this paper, it is shown that this condition is also sufficient to imply the posterior convergence. Some related results are also presented.
Ann. Statist., Volume 23, Number 6 (1995), 2145-2152.
First available in Project Euclid: 15 October 2002
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Ghosal, Subhashis; Ghosh, Jayanta K.; Samanta, Tapas. On convergence of posterior distributions. Ann. Statist. 23 (1995), no. 6, 2145--2152. doi:10.1214/aos/1034713651. https://projecteuclid.org/euclid.aos/1034713651